Alert archive / Arizona / Tornado Warnings in 2007
Tornado Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this tornado warning at Sep 22, 2007, 1:51 PM MST for Yavapai County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2007, 1:51 PM MST (20:51 UTC)
- Expired
- Sep 22, 2007, 2:15 PM MST
- In force
- 24 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 104 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 1:44 PM MST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 8.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 2094 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KFGZ 222052 TORFGZ AZC025-222115- /O.NEW.KFGZ.TO.W.0001.070922T2051Z-070922T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 151 PM MST SAT SEP 22 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 215 PM MST * AT 146 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES SOUTHWEST OF BUMBLE BEE...OR ABOUT 13 MILES NORTHWEST OF NEW RIVER...MOVING NORTHEAST AT 45 MPH. * THE TORNADO WILL BE NEAR... BUMBLE BEE BY 200 PM MST... CORDES BY 205 PM MST... VERY DAMAGING HAIL TO THE SIZE OF BASEBALLS WILL ALSO BE POSSIBLE WITH THIS STORM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3437 11223 3424 11199 3395 11224 3401 11246 TIME...MOT...LOC 2051Z 210DEG 44KT 3411 11224 $$ JJ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this tornado warning went out at Sep 22, 9:00 AM MST, 4 hours 51 minutes earlier.
Area forecast discussion, Sep 22, 9:00 AM MST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 AM MST SAT SEP 22 2007 .SYNOPSIS...A STORM SYSTEM WILL MOVE ACROSS NORTHERN ARIZONA TODAY AND SUNDAY. AS A RESULT...EXPECT AN INCREASING THREAT OF SHOWERS AND THUNDERSTORMS ALONG WITH BREEZY CONDITIONS TO AFFECT MUCH OF NORTHERN ARIZONA BY THIS AFTERNOON. A FEW STORMS MAY ALSO HAVE HAIL AND STRONG WINDS. COOLER TEMPERATURES WILL ALSO ACCOMPANY THIS STORM THROUGH SUNDAY. DRIER AND WARMER WEATHER WILL RETURN FOR EARLY NEXT WEEK. && .DISCUSSION...CLOSED LOW REMAINS OFF THE SOUTHERN CA COAST. MODELS CONTINUE TO MOVE THIS FEATURE INTO SOUTHERN NV BY THIS AFTERNOON AND EVENING...WITH THE DYNAMICS OF THE SYSTEM MOVING ACROSS NORTHERN ARIZONA TODAY AND OVERNIGHT IN THE FORM OF A COLD FRONT. RADAR INDICATES SHOWERS AND EMBEDDED THUNDERSTORMS OVER ALL OF YAVAPAI AND WESTERN COCONINO COUNTIES MOVING EASTWARD. STORM MOTION IS FAST...AT AROUND 35 TO 40 MPH. KFGZ SOUNDING SHOWED MARGINAL INSTABILITY PROFILE WITH SIGNIFICANT WIND SHEAR AND HELICITY TO SUPPORT ISOLATED ORGANIZED STORMS WITH HAIL ...STRONG WINDS...AND THE POSSIBILITY OF AN ISOLATED TORNADO CANT BE RULED OUT. IN ADDITION...HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS...WITH STORMS REPEATEDLY MOVING OVER THE SAME AREAS...SOME LOCATIONS MAY SEE OVER AN INCH OF RAINFALL...ESPECIALLY WEST PORTIONS TODAY...AND EASTERN PORTIONS OF THE FORECAST AREA THIS EVENING. MODELS INDICATE THAT A WAVE WILL DEVELOP ALONG THE FRONT THIS AFTERNOON SOUTH OF THE AREA AND RIDE NORTHWARD ALONG THE FRONT THIS EVENING TO INCREASE PRECIPITATION OVER EASTERN SECTIONS OF THE FORECAST AREA OVERNIGHT. THE FRONT SHOULD PUSH INTO NM TOWARD MORNING...WITH SCATTERED SHOWERS BEHIND THE FRONT LINGERING INTO SUNDAY MORNING BEFORE MORE STABLE AIR MOVES INTO THE REGION FROM THE WEST. CURRENT FORECAST HAS MAIN DETAILS HANDLED WELL...WILL REFRESH THE TODAY PERIOD FOR CURRENT TRENDS. .PREVIOUS DISCUSSION FROM 0230 AM...A CLOSED-LOW IN THE MID TO UPPER LEVELS REMAINED CENTERED JUST OFF THE SOUTHERN CALIFORNIA COAST THIS MORNING. OVER THE NEXT 24 HOURS THE SOUTHERN CALIFORNIA LOW WILL LIFT TO THE NORTHEAST IN RESPONSE TO A VIGOROUS LOW MOVING ACROSS THE PACIFIC NORTHWEST. FOR TODAY...MOISTURE CONTINUES TO BE ADVECTED NORTHWARD BY STRONG SOUTHERLY FLOW. AS THE DAY PROGRESSES UPWARD MOTION AND COOLING ALOFT IN ADVANCE OF THE LOW CENTER WILL BEGIN TO DESTABILIZE THE MOIST AIR MASS. EXPECT THAT BY THE AFTERNOON MUCH OF THE AREA WEST OF A PAGE/WINSLOW/PAYSON LINE WILL SEE SHOWERS AND THUNDERSTORMS. THE HEAVIEST RAINFALL WILL BE LOCATED FROM YAVAPAI COUNTY INTO THE WESTERN MOGOLLON RIM. IN ADDITION...WITH 25 TO 40 MPH LOW LEVEL FLOW SOUTH FACING SLOPES WILL SEE ADDITIONAL RAINFALL ACCUMULATIONS DUE TO UPSLOPE LIFT. OVERNIGHT...IN ADDITION TO LARGE SCALE UPWARD MOTION AND COOLING A WEAK COLD FRONT WILL PUSH ACROSS NORTHERN ARIZONA FROM WEST TO EAST. THE STRONGEST SOUTHERLY WINDS AND UPWARD MOTION WILL BE LOCATED ALONG THE FRONT SO EXPECT THE HEAVIEST RAINFALL TO OCCUR TONIGHT. LOCALIZED RAINFALL ACCUMULATIONS APPROACHING 2 INCHES ALONG THE WESTERN MOGOLLON RIM AND HIGHER MOUNTAINS OF YAVAPAI COUNTY ARE POSSIBLE BEFORE THE FRONT PASSES TONIGHT. OTHERWISE...EXPECT COOLER DAYTIME TEMPERATURES...MAINLY CLOUDY SKIES AND SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH. FOR SUNDAY...THE CURRENT TROUGH FILLS AND HEADS EASTWARD. A SECONDARY WEATHER DISTURBANCE MOVING THROUGH THE GENERAL FLOW WILL LEAD TO A CONTINUED CHANCE OF SHOWERS ON SUNDAY. COOLER DAYTIME TEMPERATURES AND BREEZY CONDITIONS WILL CONTINUE. FOR MONDAY AND MUCH OF NEXT WEEK IT APPEARS WARMER DAYTIME TEMPERATURES AND MAINLY CLEAR SKIES ARE IN STORE. THE ONLY EXCEPTION WILL BE A SLIGHT CHANCE OF SHOWERS AND PARTLY CLOUDY SKIES ALONG THE ARIZONA/NEW MEXICO BORDER. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT SCT-NMRS SHRA AND TSRA WITH CIGS AOB 4K FT AGL MAINLY WEST OF A LINE FROM KPGA-KINW-KPAN THROUGH 21Z...THEN SPREADING EASTWARD TOWARD THE NEW MEXICO BORDER THROUGH THE EVENING AND OVERNIGHT. PRECIPITATION SHOULD TAPER OFF AFTER 05Z OVER MUCH OF COCONINO AND YAVAPAI COUNTIES...BUT AREAS OF MVFR CEILINGS WILL BE POSSIBLE THROUGH 13Z...ESPECIALLY OVER THE HIGHER TERRAIN. WINDS WILL GENERALLY BE SOUTHERLY AT 10 TO 20 KT WITH GUSTS TO 35 KT THROUGH 02Z...WITH HIGHER GUSTS IN THE SHOWERS AND STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && STAUDENMAIER/JJ
Hazardous weather outlook, Sep 22, 8:30 AM MST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 830 AM MST SAT SEP 22 2007 AZZ004>018-037>040-230300- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 830 AM MST SAT SEP 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A LOW PRESSURE SYSTEM OFF THE COAST OF SOUTHERN CALIFORNIA WILL MOVE NORTHEASTWARD INTO SOUTHERN NEVADA TODAY. THIS WILL BRING PERIODS OF RAIN WITH EMBEDDED THUNDERSTORMS TO MUCH OF NORTHERN ARIZONA. RAIN AND THUNDERSTORMS HAVE ALREADY DEVELOPED IN YAVAPAI AND WESTERN COCONINO COUNTIES AND WILL SPREAD EASTWARD THROUGH THE DAY... REACHING THE EASTERN PORTIONS OF NORTHERN ARIZONA BY THIS EVENING. HEAVY RAIN...BRIEF GUSTY WINDS...AND SMALL HAIL WILL BE THE MAIN THREAT FROM THUNDERSTORMS TODAY AND THIS EVENING...HOWEVER THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS...AND EVEN A TORNADO CANNOT BE RULED OUT. IN ADDITION TO THE RAIN...SOUTHWEST WINDS WILL SLOWLY INCREASE TO 15 TO 20 MPH WITH GUSTS TO AROUND 35 MPH BY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 10:25 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 18 min |
| Sep 22, 1:34 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 26 min |
| Sep 22, 2:16 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 29 min |
| Sep 22, 2:25 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 35 min |
| Sep 22, 2:44 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 31 min |
| Sep 22, 4:06 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 24 min |
| Sep 22, 4:29 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 31 min |
Nearby
Tornado Warnings in Arizona, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.